The tangential cone condition for the iterative calibration of local volatility surfaces

Adriano De Cezaro, Jorge P. Zubelli

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

In this paper, we prove that the parameter-to-solution map associated to the inverse problem of determining the diffusion coefficient in a parabolic partial differential equation satisfies the local tangential cone condition. In particular, we show stability and convergence of the regularized solutions by means of Landweber iteration. Our result has an immediate application to the local volatility calibration problem of the Black-Scholes model for European call options. We present a numerical validation based on simulated data to this calibration problem and discuss the results. We also prove convergence and stability of Kaczmarz-type strategies of the local volatility calibration problem by transforming the problem into a system of non-linear ill-posed equations.

Original languageBritish English
Pages (from-to)212-232
Number of pages21
JournalIMA Journal of Applied Mathematics (Institute of Mathematics and Its Applications)
Volume80
Issue number1
DOIs
StatePublished - 3 Nov 2014

Keywords

  • Iterative regularization
  • Local volatility surfaces
  • Parameter identification
  • Tangential cone condition

Fingerprint

Dive into the research topics of 'The tangential cone condition for the iterative calibration of local volatility surfaces'. Together they form a unique fingerprint.

Cite this